High Blood Pressure

Good morning all. I went for my Avastin treatment yesterday, but my blood pressure was extremely high and although we took it several times over the next hour, it still did not normalise, so I came home without the treatment. I now have to monitor my BP over the weekend and go to the GP on Monday if it stays high. What I would like to know is can I have Avastin while taking BP meds? Ideally want to see this course of treatment through.

Also, what are CEA levels? I have never had these measured and wondered about their relevance.

Many thanks. Jenny

10 Replies

oldestnewest
  • Hi Jenny

    I had high BP on Avastin and the GP just kept adding more as we went along! High doses of BP meds do have side effects..like tickly cough but there are lots to choose from so don't put up with Ines that don't suit. The good news is that I managed 16 cycles of Avastin and now I'm reducing my BP meds having completed the treatment! xx

  • Thanks for the info. Lyndy. My next Avastin is no 13 of 18, so hopefully I won't need to be on BP meds for long, My main concern was that they would stop the Avastin.

    Jenny

    '

  • I've been on Amlodipine since my second lot of Avastin way back in September. My BP varies, but is always low enough to allow treatment. I don't seem to have any side effects from it.

  • That's good news Rachael. As long as I can carry on with the treatment I am happy{ish|}

    Jenny

  • I've been on Avastin 28 months now and my blood pressure took a sudden leap up in January. I was started on Amlodipine which has brought it back under control and my Avastin was continued. I now have odematus feet but have gained much relief from the post treatment headaches I had for 2 years. Hope they correct your BP soon. Sandra xx

  • Hi Sandra, it's strange when I have been having toxic drugs that are part of the cancer regime, but I hate the thought of adding another drug to the cocktail! However, I have been monitoring my BP over the weekend, and it has not gone down, so I will be contacting my GP tomorrow to see if I can normalise it before the deferred treatment next Friday.

    Jenny

  • I used to baulk at the idea of taking paracetamol Jenny! I hate the idea of more drugs especially as each has had the side effect of weight gain too. As well as the Amlodipine, I'm also on carbocisteine to control the excess mucus caused by the Avastin, propranolol to help the migraines triggered by the Avastin and now codeine to control the painful feet and hips also attributed to the Avastin as I was getting no exercise! But the Avastin appears to be the thing keeping the cancer under control. Hey ho! I have decided to trust the medics and try to eat as healthy as I can to counteract all the chemicals being pumped into me! I often think Oh sod it, come off the Avastin and go back to a drug free, healthy life but that's probably not the reality and I have to remind myself to trust the Oncs and be grateful that I got the funding for Avastin for a recurrence before it was stopped.

    Let us know how you go on. Hope your BP comes down without intervention today

    Sandra x

  • Hi Sandra, I too have sore and aching joints which paracetamol doesn't really control. I rather thought codeine was one of the painkillers you couldn't take when on Avastin. Is it a NSAID, as I know to avoid them? I see my oncologist in a couple of weeks, so will ask for definitive info. Are you on Avastin indefinitely? I only got 18 sessions under the revised NICE guidelines, and am concerned about what will happen when I come off it in August, as it has been doing the trick so far.

    Jenny

  • Yes you can take bp meds. I had that problem and was taken off avastin. Dr was going to put me back with clonidine patches. Didn't go back as review of records indicated a return to taxol instead.

  • I was prescribed cocodomol for avastin-related aching joints, but it caused constipation so I had to take stuff for that...

You may also like...